Alert archive / Ohio / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 8, NWS Cleveland, OH
NWS Cleveland, OH issued this severe thunderstorm warning at Apr 10, 2013, 3:03 PM EDT for Hancock County, Ohio. It was in force for 42 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 10, 2013, 3:03 PM EDT (19:03 UTC)
- Expired
- Apr 10, 2013, 3:45 PM EDT
- In force
- 42 min
- Issued by
- NWS Cleveland, OH
- Area
- Storm-based polygon
County Hancock County, OH
The radar
The Cleveland radar (KCLE), 155 km from the middle of the area, began a volume at 19:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 10, 3:30 PM EDT | HAIL 1 | Mount Blanchard, OH | |
| Apr 10, 3:40 PM EDT | TSTM WND DMG | 10 Se Findlay, OH | BARN BLOWN DOWN |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 27 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 10, 1:53 PM EDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 7.1 hours before the alert went out and 173 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 407 J/kg
- Mixed-layer CIN
- -83 J/kg
- Mixed-layer LCL
- 1096 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 199 m²/s²
- 0-3 km storm-relative helicity
- 171 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
778
WUUS51 KCLE 101903
SVRCLE
OHC063-101945-
/O.NEW.KCLE.SV.W.0008.130410T1903Z-130410T1945Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CLEVELAND OH
303 PM EDT WED APR 10 2013
THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
HANCOCK COUNTY IN NORTHWEST OHIO
* UNTIL 345 PM EDT
* AT 301 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 14
MILES SOUTHWEST OF RAWSON...AND MOVING NORTHEAST AT 50 MPH.
* LOCATIONS IMPACTED INCLUDE...
FINDLAY...
RAWSON...
ARLINGTON...
MCCOMB...
VAN BUREN...
VANLUE...
ARCADIA...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. SEEK SHELTER INSIDE NOW AND STAY AWAY FROM
WINDOWS.
&&
LAT...LON 4116 8388 4117 8387 4116 8342 4099 8342
4099 8346 4095 8346 4095 8348 4091 8348
4090 8352 4081 8352 4081 8376 4082 8389
TIME...MOT...LOC 1903Z 247DEG 44KT 4080 8391
$$
LAPLANTE1 follow-up statement
955
WWUS51 KCLE 101923
SVSCLE
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CLEVELAND OH
323 PM EDT WED APR 10 2013
OHC063-101945-
/O.CON.KCLE.SV.W.0008.000000T0000Z-130410T1945Z/
HANCOCK OH-
323 PM EDT WED APR 10 2013
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 345 PM EDT
FOR HANCOCK COUNTY...
AT 321 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED
NEAR MOUNT BLANCHARD...OR 7 MILES SOUTHEAST OF FINDLAY...MOVING EAST
AT 60 MPH.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. SEEK SHELTER INSIDE NOW AND STAY AWAY FROM
WINDOWS.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT
WEDNESDAY EVENING FOR NORTHERN OHIO.
&&
LAT...LON 4116 8388 4117 8387 4116 8342 4099 8342
4099 8346 4095 8346 4095 8348 4091 8348
4090 8352 4081 8352 4081 8376 4082 8389
TIME...MOT...LOC 1923Z 252DEG 52KT 4097 8353
$$
LAPLANTEWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 10, 2:19 PM EDT, 44 minutes earlier.
Area forecast discussion, Apr 10, 2:19 PM EDT, 44 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CLEVELAND OH 219 PM EDT WED APR 10 2013 .SYNOPSIS... A FRONTAL BOUNDARY WILL OSCILLATE ACROSS THE AREA TODAY AND TONIGHT. A STRONG LOW PRESSURE SYSTEM WILL MOVE ACROSS THE AREA LATE THURSDAY. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... SEVERE THUNDERSTORM WATCH NUMBER 88 ISSUED FOR THE SOUTHWEST PORTIONS OF THE FORECAST AREA AS STRONG TO SEVERE THUNDERSTORMS CONTINUE TO DEVELOP. ATMOSPHERE HAS BECOME UNSTABLE ENOUGH ACROSS THIS AREA TO SUPPORT THE STRONG CONVECTION AND HENCE THE NEED FOR THE WATCH. ZONES AND WATCH HAVE BEEN ISSUED TO ACCOUNT FOR THE WATCH. && .SHORT TERM /6 PM THIS EVENING THROUGH SATURDAY NIGHT/... ANOTHER WAVE OF SHOWERS AND THUNDERSTORMS WILL MOVE ALONG THE BOUNDARY OVERNIGHT...BUT MODELS NOT IN GOOD AGREEMENT EXACTLY WHERE THE BOUNDARY WILL SET UP OVERNIGHT. MODELS ARE IN REASONABLE AGREEMENT MOVING STRONG LOW PRESSURE CURRENTLY MID MISSISSIPPI VALLEY ACROSS THE AREA LATE THURSDAY INTO THURSDAY NIGHT. EXPECT WIDESPREAD THUNDERSTORM ACTIVITY AS THE LOW MOVES ACROSS THE AREA. SEE THE HYDRO DISCUSSION FOR DETAILS ABOUT THE FLOODING THREAT. MUCH COLDER AIR RETURNS TO THE AREA FOR THE WEEKEND. THE 850MB TEMPS DIP TO MINUS 8C BY SATURDAY MORNING. && .LONG TERM /SUNDAY THROUGH TUESDAY/... THE SURFACE HIGH SHOULD BUILD IN BY SATURDAY NIGHT WITH RIDGING ON SUNDAY. TEMPS SHOULD RECOVER TO NEAR NORMAL ON SUNDAY. THE PATTERN FOR EARLY NEXT WEEK HINTS AT SOMETHING SIMILAR TO THIS WEEK...WITH LOW PRESSURE EVENTUALLY COMING OUT OF THE PLAINS STATES AND A BOUNDARY DEVELOPING ACROSS THE LOWER GREAT LAKES. IT LOOKS LIKE WE SHOULD GET INTO THE WARM SECTOR MONDAY INTO TUESDAY WITH TEMPERATURES WARMING INTO THE 60S. THE GFS BRINGS A WAVE FROM THE WEST QUICKLY ON MONDAY WHILE THE ECMWF IS SLOWER. WILL COMPROMISE WITH THE TIMING AND STAY NEAR CONTINUITY WITH A SLOWLY INCREASING CHANCE OF SHOWERS AND EVENTUALLY SOME THUNDERSTORMS MONDAY INTO TUESDAY. && .AVIATION /18Z WEDNESDAY THROUGH MONDAY/... THE FRONT WILL REMAIN NEARLY STATIONARY WITHIN A COUNTY OR TWO OF THE SOUTH SHORE OF LAKE ERIE WITH MVFR AND IFR CEILINGS NORTH OF THE FRONT. LOOK FOR MORE SHOWERS AND THUNDERSTORMS THIS AFTERNOON AND EVENING. RAIN SHOWERS WILL LIKELY PERSIST TONIGHT ACROSS EXTREME NORTHERN OHIO...LAKE ERIE AND NORTHWEST PENNSYLVANIA. THUNDER COULD OCCUR AT JUST ABOUT ANYTIME THIS AFTERNOON AND TONIGHT. WINDS NORTHEAST 10 TO 15 KNOTS NORTH OF THE FRONT AND SOUTHERLY 10 TO 20 KNOTS SOUTH OF THE FRONT. THE FRONTAL SYSTEM WITH A LOW PRESSURE CENTER WILL EXIT THE FORECAST ROUTES LATE THURSDAY AND USHER IN A COOL AIR MASS. .OUTLOOK...NON-VFR CONTINUING INTO SATURDAY. && .MARINE... THE NORTHEAST WIND IS ALREADY ESTABLISHED ON THE LAKE. THE GRADIENT WILL COME AND GO TODAY AS EACH BATCH OF SHOWERS AND THUNDERSTORMS PASSES BY WHICH COULD PRODUCE LOCALLY HIGHER WINDS AND WAVES. THE MAIN CONCERN IS MORE FOR LATE AFTERNOON AND EVENING AS THE NORTHEAST GRADIENT TIGHTENS AS LOW PRESSURE FROM THE MISSISSIPPI VALLEY TRACKS EAST. WILL POST THE SMALL CRAFT ADVISORY STARTING AT 4 PM TO GIVE SOME CUSHION SINCE THERE WILL MORE SHOWERS AND STORMS MOVING ACROSS THE LAKE BY LATE AFTERNOON. NOT SURE WHEN WE WILL BE ABLE TO TAKE THE SMALL CRAFT ADVISORY DOWN. THE SURFACE LOW WILL PASS NEAR THE LAKE THURSDAY NIGHT. THE WEST FLOW BEHIND THE LAKE MAY REQUIRE A SMALL CRAFT ADVISORY ON FRIDAY BUT WILL LET IT END THURSDAY NIGHT FOR THE TIME BEING. THE WEST FLOW WILL BECOME NORTHWEST THIS WEEKEND. HIGH PRESSURE SHOULD BUILD IN ON SATURDAY AND THE WINDS SHOULD BEGIN TO CALM DOWN...ESPECIALLY BY SATURDAY EVENING. && .HYDROLOGY... CONCERNS FOR FLOODING FROM LATE TONIGHT THRU FRIDAY. OVERNIGHT THE FRONTAL BOUNDARY TO OUR NORTH IS PROJECTED TO SINK BACK INTO NORTHERN OHIO. MEANWHILE THE STRONG STORM SYSTEM OVER THE ROCKIES WILL BEGIN TRACKING TOWARDS THE PLAINS OVERNIGHT...AND A BROAD AREA OF 40-50KT 850MB WINDS WILL MOVE INTO THE OHIO VALLEY. THIS JET WILL INTERSECT WITH THE FRONT AND ADVECT WARM/MOIST AIR FROM THE GULF. PRECIPITABLE WATER VALUES WILL JUMP TO AROUND 1.35" WHICH IS IN THE 99TH PERCENTILE FOR THIS TIME OF YEAR. THIS UNUSUALLY MOIST AIRMASS COULD PRODUCE HEAVY RAIN IN ANY THUNDERSTORM DEVELOPMENT. OVERNIGHT THE GFS AND NAM SUGGEST A WEAK WAVE ALONG THE FRONTAL BOUNDARY OVER N OH/ NW PA WHICH COULD BE SUCH A CATALYST. THE FRONTAL BOUNDARY WILL BE MEANDERING IN/NEAR THE REGION UNTIL THE UPPER TROF SWINGS THROUGH FRI. WILL FOCUS ATTENTION ON THE QUASI-STATIONARY FRONT AS IT CAN SUPPORT CONVECTION OVER THE SAME AREA FOR A LONG DURATION. RAINFALL RATES COULD BE UPWARDS OF 1.5" IN 3 HRS WHICH IS ENOUGH TO PRODUCE FLOODING THIS TIME OF YEAR. SOME FACTORS THAT COULD HELP SLOW/REDUCE THE FLOODING IS THE DRY WINTER AND THE ONSET OF GROWING SEASON. HOWEVER THESE FACTORS COULD BE QUICKLY OVERWHELMED IF RAINFALL RATES ARE HIGH ENOUGH. AT THE TIME OF THIS ISSUANCE THE HIGHEST RAINFALL AMOUNTS ARE EXPECTED TO OCCUR OVER NORTHERN OHIO NOTABLY IN THE MAUMEE RIVER BASIN. CANNOT RULE OUT ISOLATED AREAS OF 2 TO 3 INCHES OF RAIN BEFORE THE WORK WEEK IS OUT. && .CLE WATCHES/WARNINGS/ADVISORIES... OH...NONE. PA...NONE. MARINE...SMALL CRAFT ADVISORY UNTIL 4 AM EDT FRIDAY FOR LEZ142>149. && SYNOPSIS...DJB NEAR TERM...LOMBARDY SHORT TERM...DJB LONG TERM...KOSARIK AVIATION...BC MARINE...KOSARIK HYDROLOGY...
Hazardous weather outlook, Apr 10, 9:33 AM EDT, 5 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CLEVELAND OH 933 AM EDT WED APR 10 2013 OHZ003-006>014-017>023-027>033-036>038-047-089-PAZ001>003-111345- LUCAS-WOOD-OTTAWA-SANDUSKY-ERIE OH-LORAIN-CUYAHOGA-LAKE-GEAUGA- ASHTABULA INLAND-HANCOCK-SENECA-HURON-MEDINA-SUMMIT-PORTAGE-TRUMBULL- WYANDOT-CRAWFORD-RICHLAND-ASHLAND-WAYNE-STARK-MAHONING-MARION-MORROW- HOLMES-KNOX-ASHTABULA LAKESHORE-NORTHERN ERIE-SOUTHERN ERIE- CRAWFORD PA- 933 AM EDT WED APR 10 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL OHIO...NORTHEAST OHIO...NORTHWEST OHIO AND NORTHWEST PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. THUNDERSTORMS ARE EXPECTED ACROSS THE AREA THROUGH THE REST OF TODAY. THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS SOUTH OF A LINE FROM JUST SOUTH OF TOLEDO THROUGH CLEVELAND TO SOUTHERN CRAWFORD COUNTY IN PENNSYLVANIA. THE THUNDERSTORMS COULD BE STRONG TO SEVERE WITH LARGE HAIL AND DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THERE IS A SLIGHT CHANCE OF SEVERE WEATHER THURSDAY. SOME THUNDERSTORMS MAY HAVE THE POTENTIAL TO PRODUCE DAMAGING WINDS AND LARGE HAIL. THERE COULD BE PROLONGED PERIODS OF RAIN THROUGH FRIDAY WHICH COULD PRODUCE LOCALIZED FLOODING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. LEZ061-142>149-162>169-111345- LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY- MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH- THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH- AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-GENEVA- ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY- LAKE ERIE OPEN WATERS FROM MAUMEE BAY TO RENO BEACH- LAKE ERIE OPEN WATERS FROM RENO BEACH TO THE ISLANDS- LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION- LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT- LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK- LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE- LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT- LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY- 933 AM EDT WED APR 10 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. LOMBARDY
The office that day
Everything else NWS Cleveland, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 10, 4:07 AM EDT | Small Craft Advisory | CLE | 4 days | |
| Apr 10, 10:48 AM EDT | Severe Thunderstorm Warning | CLE | Crawford | 42 min |
| Apr 10, 11:48 AM EDT | Severe Thunderstorm Warning | CLE | Lorain | 42 min |
| Apr 10, 12:39 PM EDT | Severe Thunderstorm Warning | CLE | Knox | 51 min |
| Apr 10, 1:11 PM EDT | Severe Thunderstorm Warning | CLE | Ashland, Richland | 49 min |
| Apr 10, 3:18 PM EDT | Severe Thunderstorm Warning | CLE | Ottawa, Sandusky, Wood | 42 min |
| Apr 10, 3:48 PM EDT | Severe Thunderstorm Warning | CLE | Knox | 42 min |
| Apr 10, 3:58 PM EDT | Special Marine Warning | CLE | 2 hr | |
| Apr 10, 4:08 PM EDT | Severe Thunderstorm Warning | CLE | Crawford, Marion, Wyandot | 52 min |
| Apr 10, 4:33 PM EDT | Severe Thunderstorm Warning | CLE | Ashland, Lorain, Medina, Wayne | 42 min |
| Apr 10, 4:54 PM EDT | Severe Thunderstorm Warning | CLE | Ashland, Holmes, Knox, Wayne | 66 min |
| Apr 10, 5:04 PM EDT | Severe Thunderstorm Warning | CLE | Geauga, Portage, Stark, Summit, Wayne | 56 min |
| Apr 10, 5:18 PM EDT | Severe Thunderstorm Warning | CLE | Stark | 57 min |
| Apr 10, 5:21 PM EDT | Severe Thunderstorm Warning | CLE | Holmes, Knox | 54 min |
| Apr 10, 5:33 PM EDT | Severe Thunderstorm Warning | CLE | Mahoning, Trumbull | 57 min |
| Apr 10, 5:35 PM EDT | Severe Thunderstorm Warning | CLE | Marion, Morrow | 40 min |
| Apr 10, 5:53 PM EDT | Severe Thunderstorm Warning | CLE | Ashland, Knox, Richland | 52 min |
| Apr 10, 6:45 PM EDT | Severe Thunderstorm Warning | CLE | Holmes, Knox | 45 min |
| Apr 10, 6:55 PM EDT | Severe Thunderstorm Warning | CLE | Marion, Morrow | 35 min |
| Apr 10, 6:56 PM EDT | Areal Flood Advisory | CLE | Ashland, Crawford, Hancock, Holmes, Huron, Knox and 6 more | 12 hr |
| Apr 10, 7:12 PM EDT | Severe Thunderstorm Warning | CLE | Ashland, Knox, Richland | 33 min |
Nearby
Severe Thunderstorm Warnings in Ohio, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.